Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Products of $\omega^*$ images


Authors: M. Bell, L. Shapiro and P. Simon
Journal: Proc. Amer. Math. Soc. 124 (1996), 1593-1599
MSC (1991): Primary 54D30, 06E05; Secondary 54B10, 54D40
DOI: https://doi.org/10.1090/S0002-9939-96-03385-0
MathSciNet review: 1328339
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\omega^*$ be the \u{C}ech-Stone remainder $\beta\omega \setminus \omega$. We show that there exists a large class $\cal O$ of images of $\omega^*$ such that whenever $\cal S$ is a subset of $\cal O$ of cardinality at most the continuum, then $\omega^* \times \prod {\cal S}$ is again an image of $\omega^*$. The class $\cal O$ contains all separable compact spaces, all compact spaces of weight at most $\omega_1$ and all perfectly normal compact spaces.


References [Enhancements On Off] (What's this?)

  • [Be90] M.Bell, A first countable compact space that is not an $N^*$ image, Topology and its Applications 35 (1990), 153-156. MR 91m:54028
  • [BS80] A.Blaszczyk and A.Szymanski, Concerning Parovi\u{c}enko's Theorem, Bull. Acad. Pol. Sci. XXVIII, No. 7-8, (1980), 311-314. MR 82j:54042
  • [vD84] E.van Douwen, The Integers and Topology, Handbook of Set-Theoretic Topology, editors K.Kunen and J.Vaughan, North-Holland (1984), 111-167. MR 87f:54008
  • [DP80] E.van Douwen and T.Przymusinski, Separable extensions of first countable spaces, Fund. Math. CV (1980), 147-158. MR 82j:54051
  • [Ju89] W.Just, The space $(\omega^*)^{n+1}$ is not always a continuous image of $(\omega^*)^n$, Fund. Math. 132 (1989), 59-72. MR 90h:54013
  • [Ma64] M.Maurice, Compact ordered spaces, Doctoral Dissertation, Mathematisch Centrum, Amsterdam (1964). MR 36:3318
  • [vM84] J.van Mill, An Introduction to $\beta\omega$, Handbook of Set-Theoretic Topolgy, editors K.Kunen and J.Vaughan, North-Holland (1984), 503-567. MR 86f:54027
  • [Pa63] I.Parovicenko, A Universal Bicompact Of Weight $\aleph$, Soviet Math. Doklady 4, (1963), 592-595.
  • [Pr82] T.Przymusinski, Perfectly Normal Compact Spaces Are Continuous Images Of $\beta N \setminus N$, Proc. Amer. Math. Soc. 86, No. 3, (1982), 541-544. MR 85c:54014
  • [Sa74] B.Sapirovski, Canonical Sets And Character. Density And Weight Of Bicompacta, Dokl. Acad. Nauk SSSR 218, (1974), 58-61.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54D30, 06E05, 54B10, 54D40

Retrieve articles in all journals with MSC (1991): 54D30, 06E05, 54B10, 54D40


Additional Information

M. Bell
Affiliation: Department of Mathematics, University of Manitoba, Fort Garry Campus, Winnipeg, Canada R3T 2N2
Email: mbell@cc.umanitoba.ca

L. Shapiro
Affiliation: Department of Mathematics, Academy of Labor and Social Relations, Lobachevskogo 90, Moscow, Russia 117454
Email: lshapiro@glas.apc.org

P. Simon
Affiliation: Matematick\a’y \a’Ustav, University Karlovy, Sokolovsk\a’a 83, 18600 Praha 8, Czech Republic
Email: psimon@ms.mff.cuni.cz

DOI: https://doi.org/10.1090/S0002-9939-96-03385-0
Keywords: $\omega^*$ image, product space, compact
Received by editor(s): October 20, 1994
Additional Notes: The first author gratefully acknowledges support from NSERC of Canada. The second author collaborated while visiting the University of Manitoba, Canada and also thanks the International Science Foundation for support. The third author gratefully acknowledges support by Charles University grant GAUK 350. We would like to thank A. Dow for helpful communications; in particular, for showing us his proof that $𝜔_{1} + 1$ is an orthogonal $𝜔^{*}$ image.
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society